Creating Waves of Awareness
Eight sailors on board the Asia freighter were exposed to arsine that had escaped from a cylinder in the cargo hold. Four suffered severe toxicity and within few hours had developed fever, weakness, nausea, vomiting, diarrhoea, abdominal pains and haemoglobinuria. These patients had pronounced intravascular haemolysis, which in one patient was complete. This patient was also stupourose and anoxic. Evidence of marrow depression was present, the reticulocyte response to haemolysis was poor and there was thrombocytopenia. Four patients developed renal failure, one being totally anuric for five weeks. Two patients developed peripheral neuropathy and one was still severely disabled six months afer the incident. The other four patients had a similar though less severe illness.
Arsine (Arsenous hydride), a colourless gas is an important environmental hazard in those industries concerned with refining and processing metals such as steel, gold and tin. in sewage plants Arsine may also be liberated from Fungi. The uses of Arsine in the transistor industry to stablise selenium is not well known. The symptoms due to the effect of the poisonous gas are summarised here under :
One patient was cyanosed, confused and disoriented for time and place. There was pyrexia and a striking orange pigmentation of the skin and sclerae, a tender, slightly enlarged liver and tenderness in the renal angles. There was evidence of continuing haemolysis with haemoglobinuria. One patient had total anuria for 5 weeks. one patient had paraesthesia and a burning sensation in the hands and feet. this was followed by weakness of the arms and legs with wasting of the muscles. Nerve conduction was slowed down. Two patients had cyanosis, one patient had cutaneous desquamation of palms and soles. Transverse white line in the nails were noticed. Arsenic level in the hair was found 200 times than normally found. One patient had painful arthropathy of the knees, hips and shoulder.
Extracts from the Article "Arsine Toxicity aboard the Asiafrieghter" by D.P. Wilkinson et al from British Medical Journal 6th Sept 1975.
Would this remedy be helpful for neuropathy in the limbs, especially after allopathic cancer treatments?